Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

When will the Gamma GT levels become normal after alcohol cessation? Having confusion, memory loss, panic attacks

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
How long after cessation of alcohol, does it take for Gamma GT levels to return to normal? I have been having the following symptoms, fear, confusion, unable to make decisions, short term memory loss, making mistakes, panic attaks. I have also got low B folate
Posted Thu, 21 Jun 2012 in Smoking and Alcohol Addiction
Answered by Dr. Ketan Vagholkar 4 hours later

I understand that the symptoms are causing you distress.

But it is good that you have stopped the consumption of alcohol.

The symptoms fit into the gamut of Korsakoff's syndrome.

It will take at least 9 months to 1 year for enzyme levels to normalise and these symptoms do decrease in severity and thereafter disappear.

The collateral vitamin deficiencies need to be replenished immediately by parenteral therapy. The psychological symptoms will respond very fast to vitamin replacement (vitamin B 1, 6 &12).

I hope my explanation answers your question.

Please do not hesitate to ask me follow up query, if any.

With Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor